Thunderstorm Wind, Crawford
- When
- July 26, 4:10 PM EST
- Where
- Crawford County, Shermansville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -80.380
Several large limbs were reported down.
A severe thunderstorm developed across northwest Pennsylvania during the afternoon hours of the 26th. A cold front was located well west of the area, but with a very warm airmass across the area conditions became favorable for thunderstorm development during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A severe thunderstorm developed across northwest Pennsylvania during the afternoon hours of the 26th. A cold front was located well west of the area, but with a very warm airmass across the area conditions became favorable for thunderstorm development during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 2:12 PM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE EAST OF LAKE ERIE BY LATE SATURDAY THEN HIGH PRESSURE WILL BUILD EAST INTO THE REGION SUNDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... PRESENCE OF UPPER LOW WILL CONTINUE GOOD THREAT FOR SHRA AND TSRA INTO EARLY TNGT WITH MOST OF THE TSRA WEAKING INTO A FEW BANDS OF SHRA SIMILAR TO PAST TWO NIGHTS. EXPECT PATCHY FOG TO REDEVELOP IN MOIST AMS AS SOME OF THE CLD COVER DISSIPATES BUT SHOULD BE LITTLE OR NO DENSE FOG DEVELOPMENT. SOME OF THE STORMS COULD BE ON THE STRONG SIDE BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE SO PROB WL ONLY NEED A SEVERE WARNING OR TWO AT MOST. LIKEWISE COULD BE A FEW REMOTE AREAS OF POSSIBLE MINOR FLOODING PROBLEMS IN THE SLOW MOVING STORMS BUT NOT ENOUGH OF A WIDESPREAD THREAT FOR ISSUING ANY FLOOD WATCHES. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FRIDAY INTO FRIDAY NIGHT WILL ALSO SHOW LITTLE CHANGE AS AMS REMAINS UNSTABLE WITH PRESENCE OF UPPER TROUGH OF LOW PRESS. UPR TROF KICKING EASTWARD WILL DIMINISH PRECIP THREAT IN THE WEST SATURDAY INTO SATURDAY NIGHT. WITH LITTLE MODEL RUN TO MODEL RUN CHANGES THE ONGOING FORECAST ALREADY HAD GOOD HANDLE ON THE SITUATION SO ONLY MINOR CHANGES APPEAR NEEDED TO GRIDDED DATA FIELDS. AIRMASS SLIGHTLY MORE UNSTABLE DUE TO ADDED MOISTURE BY FRIDAY AFTERNOON SO SEVERE RISK A BIT HIGHER...ESPECIALLY IN THE SOUTHWEST COUNTIES. THE REAL DECIDING FACTOR FOR THE SEVERE WEATHER LATER FRI WILL DEPEND ON WHERE THE BEST BREAKS IN THE CLOUDS CAN OCCUR DURING THE MIDDAY HOURS TO INCREASE SOLAR INSOLATION. && .LONG TERM /SUNDAY THROUGH THURSDAY/... STILL COULD BE ENOUGH UPPER LEVEL SUPPORT AND LINGERING MOISTURE FOR A FEW SHRA OR TSRA SUN IN THE EASTERN/SOUTHEASTERN COUNTIES SO WL CONT WITH PRECIP CHANCE THERE. HIGH PRESSURE SLOWLY MOVES EAST ACROSS AREA MON THROUGH WED SO EXPECT DRY WX DURING THIS PERIOD. ANOTHER COLD FRONT MAY BE MOVING SE TO NEAR LAKE ERIE AREA BY LATE THU SO WL BRING CHANCE OF SHRA/TSRA INTO FORECAST FOR THURSDAY. TEMPS WILL GRADUALLY RISE DURING THE PERIOD WITH HIGHS BACK WELL INTO THE 80S OR NEAR 90 BY WED OR THU. MEX GUIDANCE LOOKS TO BE TOO QUICK WITH THE WARMUP ON MON SO WL BACK OFF GUIDANCE HIGHS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... UPPER LEVEL LOW CENTERED NOW OVER LOWER MICHIGAN AND MOVE SLOWLY NORTH AND POSSIBLY REACH LAKE HURON TONIGHT. THE UNSTABLE AIR MASS OVER THE FORECAST ROUTES WILL CONTINUE TO BRING BRING A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. IN THE EARLY MORNING HOURS ONCE AGAIN LOOK FOR SOME BRIEF PERIODS OF MVFR/IFR WEATHER IN BR/FG. EXPECT CONDS TO IMPROVE BY MID MRNG ON FRIDAY BUT STILL A CHANCE OF SCATTERED SHOWERS AND TSTMS. THREAT FOR SCT SHRA AND TSRA WL CONTINUE ON SAT AS UPR LOW HANGS NEAR THE AREA THEN MIDWEST CDFNT MOVS SE THRU THE AREA SAT EVE. SOME AREAS OF MVFR FOG PROB WL OCCUR AT SEVERAL TAF SITES FRI DAY NIGHT AND SATURDAY NIGHT. LOOK FOR MANLY VFR CONDS SUNDAY THRU TUESDAY. && .MARINE... MUCH OF THE SAME FOR THE MARINE FORECAST TODAY. UPPER LOW LOCATED OVER LOWER MICHIGAN WITH WEAK HIGH PRESSURE POSITIONED OFF THE EAST COAST. UPPER LOW FINALLY MOVES OUT OF THE AREA TOMORROW AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. FROPA SATURDAY WITH BRIEF PEAK IN THE WINDS SATURDAY AFTERNOON. STILL THINK 5-15KT OR 10-20KT SHOULD HOLD FOR THE FROPA. WINDS BECOME LIGHT AND VARIABLE ON MONDAY THROUGH THE MIDDLE OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...BC MARINE...LEINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 444 AM EDT THU JUL 26 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-270845- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 444 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD HAVE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FRIDAY AFTERNOON AND NIGHT.
The Pittsburgh radar (KPBZ), 123 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46568.